If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Maxitram withdrawal

ricky1040ricky1040 Posts: 93Member Courageous
Hey all.

I have been taking maxitram 400mg daily for past 4 years with relation to chronic pain. I am in the process of tapering off them and have had a lot of progress. Currently at 50mg daily at night. I am in a lot of pain and i am having terrible troubke sleeping. Max 0-3 hours per night. Past two nights i have had zero sleep and really am struggling. The doctor perscribed me zopiclone 7.5mg. It does make we e tremely sleepy but still no joy getting over. 

Any advice to try and ease the symptoms especially the sleep deprevation as i am really struggling. 

Ricky


Replies

  • zakbloodzakblood Posts: 397Member Pioneering
    just another name for Tramadol, same as what i'm on and have been for the last 8 or so years, best advice to ask the doctors, i was given amitriptyline as well as to help with the sleep and stress and other issues, so it took a combination of meds in the end to get me to where i am today, which can be pain free some days unless i have a sciatica flair up, which is normally for me is every so many months when i do something stupid like reach down and put my socks on  early in the morning etc, so nothing to daft, had it happen once when twisting when shaving, good job i use disposables as i would have cut me throat, pain clinic is a must, as they have the experience to sort out a good combo of drugs, but as everyone is different and it's hit and miss with some given worse side effects than others iv'e found, so it's not an over night sort of replacement get now better tomorrow either fix or cure either, it's trial and error and see what does and doesn't work for you over a long period, but don't let that put you off, as in the end, no one should suffer, and they do help in the end, so good luck
  • ricky1040ricky1040 Posts: 93Member Courageous
    After this i went 5 days no sleep and ended up in hospital. I was determined not to go back on the tramadol. I had to admit defeat and went back on 100mg. Now down to 50mg. 

    I have been up and down somce but i am determined to get off these and im nearly there. 

    Im trying to do a little exercise daily and taking lots of supplements. The pain can be crazy bad but im taking it one day at a time. 

    The most important thing iv found is that my mind is so much clearer. For the good. I feel like i have emotions again and i like that . Despite the pain.

    I am gonna see my gp again in few weeks see about other options. I am not taking anything addictive tho. Id rather be in pain than go through that again. 

    At the minute its hard to see the light at end of the tunnel but i have to keep going. U only live once and im determined to enjoy it itll just take time eh.
  • Chloe_ScopeChloe_Scope Posts: 5,202Administrator Scope community team
    Hi @ricky1040, I cannot begin to imagine what it is like but it sounds like you are doing really well! How have the last few days been?
    Chloe
    Online Community Officer
  • ricky1040ricky1040 Posts: 93Member Courageous
    Hey thanks for messaging. I am now completely off the pills. The pain has been really bad but its unclear if ita the withdrawals or the pain i took them for to begin with. Think ita prob a bit of both. Not aleeping at all. But its day 5 without any and ive come this far. Hopefully nit long to go and ill be able to reassese the situation. Anyone thinking about starting addictive opiods hinestly think about it long and hard. Pain is horrible but maybe its better than this. 
  • ricky1040ricky1040 Posts: 93Member Courageous
    Start of next month when iv been off them a while im seeing my gp and decide where we go from here. A nin addictive probably less potent pain med or just try and stay drug free and live with it. But imma also try yoga and medutation and short exercise. Iv already started. Hooefully that makes a bit of a diff
  • Chloe_ScopeChloe_Scope Posts: 5,202Administrator Scope community team
    I'm sorry about the pain, that cannot be pleasant, but that's amazing you've been able to come off them completely. I hope the GP is able to provide a suitable alternative to help get your pain under control. You'll have to let us know how you get on with yoga and meditation. We have a board on ways to relax here which you may find useful :)
    Chloe
    Online Community Officer
  • atlas46atlas46 Posts: 827Community champion Pioneering
    Hi @ricky1040

    I can truly relate to your post.

    I was on tramadol for over 5 years for back and neck pain, then fours years ago, I developed a balance problem.

    So I could not function, wth the side effects of tramadol and keeping my balance.

    I saw GP and he suggested I slowly wean myself off them. It took three months, but it has been worth it, you have to deal with your pain in a different way.

    Ask about any NHS pain management programmes you could attend.

    Also, speak to your local pharmacist, mine was very kind and helpful.

    I have not taken these tablets for over three years and it’s the best thing I ever did.

    Hope this helps.
  • ricky1040ricky1040 Posts: 93Member Courageous
    Thanks @atlas46 it really helps to know that uv came out other side of it. Thanks for this its give me a boost
  • ricky1040ricky1040 Posts: 93Member Courageous
    And @Chloe_Scope will do. I used to do a lot of yoga before i got sick and loved it. The type i used to do was viyassa flow but its a bit too much so im doing a more relaxed deep one whoch is more chilled. Cant wait get into it
  • zakbloodzakblood Posts: 397Member Pioneering
    i'm at the pain clinic tomorrow so also hoping to come of Tramadol, im not sure if it's 8 or 10 years now on them, i do know it's better than what had before, as Co-Proxamol was a nightmare for me and gave me more side effects and longer term life altering conditions i wouldn't wish them either on anyone, i'm hoping for something else or surgery, so will see and post what they say in the morning, 8.30 am is the time, so they will see me at my worse that is for sure, good luck everyone, no one should live with long term pain, something out there will suit and sort out it in the end, just needs the right set of them to try and your body time to adjust and get used to, but most have side effects, so aren't perfect, but sometimes the pain less, is worth it, 20 years down that road, i'm now looking for other options myself


  • ricky1040ricky1040 Posts: 93Member Courageous
    Well hiw did u get on at ur aplointment. Im completely off them a few weeks now. Have say i am in a lot of pain but i am trying lots of things to help. I have been getting massage and going see chiro this week and been going short walks and eating a lot healthier. I dunno tho if it will just take time or if am always gonna have this pain. I am trying keep positive tho. Keep trying. 
  • Adrian_ScopeAdrian_Scope Posts: 3,858Administrator Scope community team
    edited July 1
    Glad to hear you’re staying positive @ricky1040 and sorry to hear you had to give up Vinyasa Flow. Only ever heard good things about it. What’s the name of your new style of yoga?
    Senior Online Community Officer
    Scope
  • ricky1040ricky1040 Posts: 93Member Courageous
    Yin. Its like more ground based and long holding the postures. 
  • Adrian_ScopeAdrian_Scope Posts: 3,858Administrator Scope community team
    ricky1040 said:
    Yin. Its like more ground based and long holding the postures. 
    Cheers. Might give it a try!
    Senior Online Community Officer
    Scope
  • Chloe_ScopeChloe_Scope Posts: 5,202Administrator Scope community team
    ricky1040 said:
    And @Chloe_Scope will do. I used to do a lot of yoga before i got sick and loved it. The type i used to do was viyassa flow but its a bit too much so im doing a more relaxed deep one whoch is more chilled. Cant wait get into it
    Sorry you had to give it up @ricky1040, it does sound really relaxing! I hope the new style is working for you :)
    Chloe
    Online Community Officer
Sign in or join us to comment.